Hail, Stoddard
- When
- June 9, 5:10 PM CST
- Where
- Stoddard County, Paxico
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.950, -90.170
Quarter size hail was reported in Puxico.
A couple of isolated marginally severe wind and hail events occurred. A weak cold front moved southeast into the Lower Ohio Valley during the night.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A couple of isolated marginally severe wind and hail events occurred. A weak cold front moved southeast into the Lower Ohio Valley during the night. This front, combined with an approaching upper level disturbance over the Plains, triggered numerous thunderstorms during the afternoon and evening hours. Thunderstorms began developing during the early afternoon as temperatures climbed into the lower 90’s and the atmosphere became quite unstable. The storms decreased in intensity as the atmosphere cooled later in the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 9, 12:35 PM CST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 135 PM CDT MON JUN 9 2008 .DISCUSSION... SURFACE BOUNDARY TO WEST WILL MOVE EAST THRU FA TONIGHT. BEST SVR CHANCE DURING DAYTIME HEATING PM/EVENING HOURS ALONG/AHEAD OF BOUNDARY WHICH WILL BE NW 1/2 FA...MOVING THRU SE HALF W/O AID OF DIURNAL PEAK INSTABILITY LATE TONIGHT. PRIMARY THREAT GIVEN THERMAL PROFILE WILL BE DAMAGING WINDS & LOCALLY HEAVY RAINS. BOTH GFS/NAM MODEL BOUNDARY THRU MOST IF NOT ALL FA BY 12Z TUE...BUT WE LINGERED SMALL MOS POP SUGGESTED SLGT CHC IN THE FAR SE OF THE PENNYRILE THRU EARLY TUE AM. DRIER MEAN RELATIVE AIR WORKS DOWN THE COLUMN DURING THE AFTERNOON WITH SURFACE HIGH MOVING ACROSS LOWER OHIO RIVER VALLEY IN THE WAKE SO SUBSIDENCE SHUOLD TAKE OVER AND SUPPRESS PM TSM CHANCES EVEN WITH TDS STILL RUNNING M-U60S. WED-THU SHOULD BE MAINLY DRY AS RIDGING PREDOMINATES SE U.S. WHILE TROFFING DEVELOPS IN NRN PLAINS. THIS WILL SWEEP THE NEXT SYSTEM INTO THE FORECAST PICTURE FRIDAY WITH THE BEST CHANCE OF PCPN COMING WITH A FRONTAL ENTRANCE AND THEN POSSIBLE PASSAGE FRI NIGHT. THE GFS HAS CONSISTENTLY SIGNALLED FROPA FRI NIGHT BUT THE ECMWF HAS LINGERED A POP THRU AT LEAST SAT. WE WILL FOLLOW HPC LEAD AND BLEND TO COLLAB PIC WHICH SEEMS AT THIS POINT TO BE A COMPROMISE LINGER SMALL POP SAT AND DRY SUNDAY FORECAST. MOS BLEND OF TEMPS TO GOING FORECAST AND COLLAB PIC LIKEWISE WORKS WELL AND WILL BE OUR OVERALL SHORT-TO-LONG RANGE FORECAST TEMP STRATEGY. && .AVIATION... BEST CHC CB/THUNDER WILL BE PEAK HEATING HOURS CGI TAF. FRONTAL ENTRANCE/PASSAGE TONIGHT WL YIELD OCNL SHRA/TSRA ALL TAF SITES AND MAY TEMPORARILY DROP CIGS/VSBYS INTO MVFR CATEGORY. LOWER CLOUD DECK FROM FRONTAL ENTRANCE/CONVECTION WL MAINTAIN MVFR CIGS THRU AM HOURS TUE WITH GRADUALLY IMPROVING CONDITIONS AFT 15Z TUE AS CLOUDS SCATTER OUT WEST TO EAST UPON FRONTS DEPARTURE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 512 AM CDT MON JUN 9 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 512 AM CDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EARLY TONIGHT...MAINLY IN AREAS NORTHWEST OF THE OHIO RIVER. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST INTO SOUTHEASTERN MISSOURI AND SOUTHERN ILLINOIS LATE TODAY AND EARLY TONIGHT. SOME OF THESE STORMS MAY REACH SEVERE LEVELS...WITH DAMAGING WIND GUSTS AND HAIL THE PRIMARY RISKS. THUNDERSTORMS WILL ALSO BE POSSIBLE TONIGHT OVER WESTERN KENTUCKY AND SOUTHWEST INDIANA. HOWEVER...MOST OF THIS ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LEVELS. WIND GUSTS OF FROM 25 TO 30 MPH ARE EXPECTED TODAY. THIS WILL CREATE ROUGH CONDITIONS ON AREA LAKES. BOATERS OF SMALL CRAFT SHOULD EXERCISE CAUTION. DUE TO RECENT HEAVY RAINFALL NORTH OF THE REGION...SOME POINTS ALONG THE MISSISSIPPI RIVER ARE ABOVE OR FORECAST TO RISE ABOVE FLOOD STAGE. PLEASE REFER TO THE APPROPRIATE RIVER FLOOD PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE REGION FROM FRIDAY ON INTO NEXT WEEKEND. AT THIS TIME...IT LOOKS AS THOUGH MOST OF THIS ACTIVITY WILL REMAIN BELOW SEVERE LEVELS. DUE TO RECENT HEAVY RAINFALL NORTH OF THE REGION...SOME POINTS ALONG THE OHIO AND WABASH RIVERS ARE FORECAST TO RISE ABOVE FLOOD STAGE. PLEASE REFER TO THE APPROPRIATE RIVER FLOOD PRODUCTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS LATER THIS AFTERNOON AND THIS EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
348 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 3 E WEST FRANKFORT 37.90N 88.87W
06/09/2008 M0.75 INCH FRANKLIN IL LAW ENFORCEMENT
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
415 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 5 E WEST FRANKFORT 37.90N 88.84W
06/09/2008 M0.88 INCH FRANKLIN IL EMERGENCY MNGR
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
416 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL THOMPSONVILLE 37.91N 88.76W
06/09/2008 M1.00 INCH FRANKLIN IL BROADCAST MEDIA
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
424 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL MCLEANSBORO 38.09N 88.53W
06/09/2008 M0.75 INCH HAMILTON IL BROADCAST MEDIA
&&
SMITTYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 436 PM CDT MON JUN 9 2008 MOZ108-092300- RIPLEY- INCLUDING THE CITY OF...DONIPHAN 436 PM CDT MON JUN 9 2008 ...THUNDERSTORMS CAPABLE FOR HEAVY RAIN AND LARGE HAIL TO MOVE NEAR RIPLEY COUNTY MISSOURI BY 6 PM... THE LEADING EDGE OF A NORTHEASTWARD MOVING LINE OF THUNDERSTORMS WILL REACH THE ARKANSAS...MISSOURI STATE LINE SOUTH OF DONIPHAN AROUND 6 PM CDT. THESE STORMS WILL LIKELY PRODUCE TORRENTIAL RAINFALL...IN EXCESS OF AN INCH AN HOUR...AS WELL AS DAMAGING HAIL. THE STORMS WERE MOVING NORTHEAST AROUND 30 MPH. PERSONS ACROSS RIPLEY COUNTY...ESPECIALLY NEAR THE COMMUNITIES OF DONIPHAN...OXLY AND NAYLOR SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED TO SEEK SHELTER INDOORS...SHOULD SEVERE STORMS MOVE INTO YOUR AREA. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
506 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG CARRIER MILLS 37.69N 88.63W
06/09/2008 SALINE IL TRAINED SPOTTER
TREES AND POWER LINES DOWN THROUGHOUT THE COMMUNITY.
&&
SMITTYThe Paducah radar (KPAH), 125 km away, was scanning. The volume nearest the first event began at 23:07 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter size hail was reported in Puxico.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 101975, 101976.